Alert archive / Puerto Rico / Flash Flood Warnings in 2013
Flash Flood Warning 14, NWS JSJ
NWS JSJ issued this flash flood warning at May 10, 2013, 7:26 PM CDT. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2013, 7:26 PM CDT (00:26 UTC)
- Expired
- May 10, 2013, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:55 PM CDT | FLASH FLOOD | Naguabo, PR | RIO BLANCO OUT OF ITS BANKS FLOODING ROUTE 31. |
| May 10, 8:00 PM CDT | FLASH FLOOD | Naguabo, PR | FLOODING IN ROUTE 983. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
158
WGCA52 TJSJ 110026
FFWSJU
PRC037-053-069-103-110330-
/O.NEW.TJSJ.FF.W.0014.130511T0026Z-130511T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
826 PM AST FRI MAY 10 2013
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CEIBA
NAGUABO
FAJARDO
HUMACAO
* UNTIL 1130 PM AST
* AT 822 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER FAR EASTERN
PUERTO RICO MOVING SLOWLY EASTWARD AROUND 5 MPH. NEARLY TWO INCHES
OF RAIN HAVE FALLEN IN FAJARDO IN THE LAST HOUR WHICH HAS RESULTED
IN SHARP RISES ON THE FAJARDO RIVER. EXPECT FLASH FLOODING ALONG LOW
LYING AREAS OF THE FAJARDO AND BLANCO RIVERS IN FAJARDO...CEIBA AND
NAGUABO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1836 6552 1837 6561 1835 6563 1835 6556
1832 6560 1833 6562 1827 6562 1825 6557
1824 6560 1821 6560 1823 6563 1820 6563
1818 6572 1807 6580 1811 6588 1819 6583
1829 6581 1829 6572 1838 6565 1840 6559
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
123
WGCA72 TJSJ 110223
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1023 PM AST FRI MAY 10 2013
PRC037-053-069-103-110232-
/O.CAN.TJSJ.FF.W.0014.000000T0000Z-130511T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CEIBA PR-NAGUABO PR-FAJARDO PR-HUMACAO PR-
1023 PM AST FRI MAY 10 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HUMACAO...
FAJARDO...NAGUABO AND CEIBA MUNICIPALITIES...
LAT...LON 1836 6552 1837 6561 1835 6563 1835 6556
1832 6560 1833 6562 1827 6562 1825 6557
1824 6560 1821 6560 1823 6563 1820 6563
1818 6572 1807 6580 1811 6588 1819 6583
1829 6581 1829 6572 1838 6565 1840 6559
THE FAJARDO AND BLANCO RIVERS HAVE FALLEN BELOW FLOOD STAGE AND
WATER LEVELS HAVE RECEDED. ALL ROADS HAVE BEEN REOPENED IN THE AREA.
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 10, 2:04 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, May 10, 2:04 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 304 PM AST FRI MAY 10 2013 .SYNOPSIS...AT MID AND UPPER LEVELS...A TROUGH IS PASSING THROUGH THE LOCAL AREA AND SHORT WAVES WILL PASS THROUGH THIS THROUGH SUNDAY. A RIDGE WILL MOVE THROUGH THE AREA ON TUESDAY FOLLOWED BY ANOTHER BROAD TROUGH ON THURSDAY. THE CORE OF THE JET WILL PASS OVERHEAD TONIGHT AT UPPER LEVELS. AT LOWER LEVELS...HIGH PRESSURE WILL CONTINUE TO BUILD UNTIL TUESDAY IN THE NORTH CENTRAL ATLANTIC GENERATING MODERATE TO FRESH TRADE WIND FLOW OVER THE AREA. A TROUGH NORTH OF HISPANIOLA AND THE MONA CHANNEL WILL PASS THROUGH PUERTO RICO AND THE U.S. VIRGIN ISLANDS TONIGHT GENERATING SHOWERS AND THUNDERSTORMS FOLLOWED BY DRIER AIR ON SUNDAY. PATCH MOISTURE WILL CONTINUE THROUGH THE REST OF NEXT WEEK WITH WEAKER FLOW AS HIGH PRESSURE WEAKENS AND LOW PRESSURE FORMS WELL NORTH OF THE AREA WEDNESDAY AND MOVES NORTHEAST ON THURSDAY. && .DISCUSSION...STRONG THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL TROUGH NORTH OF HISPANIOLA AND THE MONA CHANNEL HAVE GENERATED AN OUTFLOW BOUNDARY THAT ENTERED THE NORTHWESTERN PORTION OF OUR LOCAL ATLANTIC WATERS AFTER NOON. IT IS MOVING SOUTHEAST AT ABOUT 16-20 KNOTS AND IS EXPECTED TO REACH PUERTO RICO BETWEEN 10/21-22Z. EAST SOUTHEAST WINDS WILL SHIFT ABRUPTLY TO THE NORTHWEST OR NORTH AS IT PASSES THROUGH AMZ710 AND AMZ712 AND AMZ741. IT SHOULD BE SOMEWHAT WEAKER BY THE TIME IT REACHES AGUADILLA BUT MAY STILL PRODUCE VIGOROUS SHOWERS OVER THE NORTHWESTERN TWO THIRDS OF PUERTO RICO. THE GFS INDICATES THAT GOOD MOISTURE AT LOWER LEVELS WILL CONTINUE TONIGHT THROUGH SUNDAY MORNING AND THIS WILL ENSURE THAT SHOWERS CONTINUE ON THE WINDWARD SIDE OF PUERTO RICO. SHOWERS WILL ALSO MOVE ACROSS THE CARIBBEAN WATERS OVER THE U.S. VIRGIN ISLANDS. ON SATURDAY NIGHT A WEAK LOW PRESSURE AT 850 MB IS DEPICTED JUST NORTH OF THE FORECAST AREA...AND WINDS DROP TO NEAR ZERO...OTHERWISE SOUTHEAST FLOW CONTINUES WELL INTO THE MIDDLE OF NEXT WEEK. SINCE LOW LEVEL FLOW IS QUITE MOIST EXPECT PERSISTENT SHOWER ACTIVITY ON THE SOUTHEAST SIDE OF THE ISLAND NIGHT AND MORNINGS AND SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER THE WESTERN PORTION IN THE AFTERNOONS MONDAY THROUGH FRIDAY. UPPER LEVEL FLOW WILL NOT BE AS CONDUCIVE TO DEEP CONVECTION AFTER SUNDAY MORNING...BUT SOME OF THE SHOWERS WILL HAVE HEAVY RAIN. && .AVIATION... AN OUTFLOW BOUNDARY APPROACHING THE ATLANTIC COASTAL WATERS FROM THE NORTHWEST WILL ARRIVE AROUND 21Z...THEREFORE...EXPECT BRIEF PERIODS OF GUSTY WIND SHIFTS. VCTS/SHRA ARE FORECASTED FOR TJBQ AND TJSJ. MAINLY ESE WINDS BETWEEN 10 TO 20 KTS ARE EXPECTED ACROSS MOST TAF SITES. LATE TONIGHT AN INCREASE ON VCTS/SHRA IS POSSIBLE OVER THE ISLANDS. && .MARINE...AN OUTFLOW BOUNDARY IS MOVING SOUTHEAST INTO THE LOCAL WATERS...BUT WINDS ARE NOT EXPECTED TO REACH 20 KNOTS SUSTAINED...SOME GUSTS MAY BE HIGHER HOWEVER. WINDS AND SEAS ARE EXPECTED TO DIMINISH AFTER TONIGHT THROUGH SUNDAY AND THEN CHANGE ONLY A LITTLE. && .PRELIMINARY POINT TEMPS/POPS... SJU 73 84 74 88 / 50 50 40 40 STT 75 86 76 86 / 60 60 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 13/12
Hazardous weather outlook, May 10, 4:59 AM CDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 559 AM AST FRI MAY 10 2013 AMZ710>745-PRZ001>013-111000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 559 AM AST FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL LIKELY RESULT IN RAPID RISES IN SMALL STREAMS AND RIVERS AS WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE POTENTIAL FOR LOCALIZED FLOODING CONTINUES INTO THE WEEKEND AS PERIODS OF HEAVY RAINFALL REMAIN IN THE FORECAST. .SPOTTER INFORMATION STATEMENT...REPORTS OF LOCALLY HEAVY RAINFALL AND ANY SIGNIFICANT FLOODING WOULD BE APPRECIATED. AMZ715-725-VIZ001-002-111000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 559 AM AST FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PROLONGED PERIODS OF MODERATE TO HEAVY RAINFALL WILL LIKELY RESULT IN URBAN FLOODING...RAPID RISES IN SMALL STREAMS AND CREEKS AS WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...REPORTS OF LOCALLY HEAVY RAINFALL AND ANY SIGNIFICANT FLOODING WOULD BE APPRECIATED.
In the hours before
Special weather statement, May 10, 2:43 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 343 PM AST FRI MAY 10 2013 PRC017-054-091-143-145-102045- BARCELONETA PR-FLORIDA PR-MANATI PR-VEGA ALTA PR-VEGA BAJA PR- 343 PM AST FRI MAY 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS OVER BARCELONETA... AT 339 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF FLORIDA...MOVING NORTHEAST AT 20 MPH. LIGHTNING...SATELLITE AND RADAR TRENDS INDICATE THUNDERSTORMS RAPIDLY INTENSIFYING OVER BARCELONETA. EXPECT GUSTY WINDS TO 30 MPH...FREQUENT AND INTENSE LIGHTNING AND BRIEF HEAVY RAINFALL. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. ROSA
Special weather statement, May 10, 2:50 PM CDT, 4 hours 36 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 343 PM AST VIERNES 10 DE MAYO DE 2013 PRC017-054-091-143-145-102045- BARCELONETA PR-FLORIDA PR-MANATI PR-VEGA ALTA PR-VEGA BAJA PR- 343 PM AST VIERNES 10 DE MAYO DE 2013 ...ADVERTENCIA DE CONDICIONES SIGNIFICATIVAS DEBIDO A FUERTES TRONADAS SOBRE BARCELONETA... A LAS 3:39 PM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE METEOROLOGIA INDICO UNA TRONADA FUERTE 3 MILLAS AL NOROESTE DE FLORIDA...MOVIENDOSE NORESTE AT 20 MPH. EL RADAR Y LAS IMAGENES DE SATELITE INDICAN QUE ESTAS TRONADAS SE INTENSIFICARAN RAPIDAMENTE SOBRE BARCELONETA. SE ESPERAN VIENTOS EN RAFAGAS DE HASTA 30 MPH... INTENSOS Y FRECUENTES RAYOS Y BREVES PERO FUERTES LLUVIAS. SE HA REPORTADO INTENSOS RELAMPAGOS CON ESTAS TORMENTAS. SI SE ENCUENTRA AFUERA...MANTENGASE ALEJADO DE OBJETOS ALTOS COMO ARBOLES. MUEVASE ADENTRO DE UNA ESTRUCTURA SI ES POSIBLE. CUANDO ESTA ADENTRO MANTENGASE ALEJADO DE PUERTAS Y VENTANAS EVITE USAR TELEFONOS A MENOS QUE SEA UNA EMERGENCIA. TRATE DE DESENCHUFAR ENSERES ELECTRICOS ANTES QUE SE ACERQUE LA TORMENTA. ROSA/JAE
Local storm report, May 10, 4:04 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
504 PM AST FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM FLASH FLOOD VEGA ALTA 18.42N 66.32W
05/10/2013 VEGA ALTA PR EMERGENCY MNGR
QUEBRADA MACHUCHAL AND QUEBRADA HONDA BOTH ARE OUT THEIR
BANKS.
&&
LROSALocal storm report, May 10, 5:19 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
619 PM AST FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD LARES 18.30N 66.88W
05/10/2013 LARES PR EMERGENCY MNGR
ROAD 111 FLOODED DUE TO HEAVY RAIN AND QUEBRADA
ANON...QUEBRADA MOLINO...RIO MONTEBELLO...AND RIO
GUAJATACA BEING FLOODED.
&&
JALAMOThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:03 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 10, 7:49 PM CDT | Special Marine Warning | JSJ | 116 min | |
| May 11, 12:50 PM CDT | Areal Flood Advisory | JSJ | 115 min | |
| May 11, 1:04 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| May 11, 2:36 PM CDT | Areal Flood Advisory | JSJ | 114 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.